Jump to content
SquirrellyGirl

Helping others through their journey

Recommended Posts

SquirrellyGirl

Hi All, 

 

Maybe some of you have been to patient.info (I believe a UK site) and know of this site, but I'd like to make those who don't know it aware of it.  Perhaps there are lots of sites like this.  If you feel the urge to help others, you might visit this site and look up the drug you came off of.  Under that drug, there will be posts from people, whether they are asking questions about side effects or are trying to get off.  Sadly, the ones that are trying to get off are usually attempting too fast tapers, and could use guidance from knowledgeable folks.  The site will hold and moderate posts that have the link to this site, but usually they will be allowed.  I have tried to refer people here many times, hopefully successfully. 

 

There are so many poor souls out there struggling to get off.  If you have the time and inclination, this is one place to go :-)

 

SG

Share this post


Link to post
Share on other sites
Altostrata

That is so true, SG, on just about every health-related site, you can find posts by people who need better information about how to go off psychiatric drugs. Thank you for posting this.

Share this post


Link to post
Share on other sites
nz11

So true seconded ...and its not online ...the community in which we live or i live is in the midst of a catastrophic epidemic in this area.

Im sure i am not alone in saying i seem to be a story magnet...probably because i have two little antennas ones called Blinkin and the other is called stupid or BS for short. And what most people seem to be oblivious too i pick up on and comment.

 

This is what i encountered in the last month ...in my local community..

A woman diagnosed as adult adhd and put on citalopram doc promised she would only need to take it for one month ...this month is her 3rd month and she is still on it. She managed to get to 30 drug free with adhd so why drug now??

 

2. Man cold turkeyd his citalopram and father rescued him from a failed suicide by hanging attempt

 

3. Another man put on paroxetine and a benzo after 6 months doc tapered the ad by skipping doses patient became suicidal and put back on and was clueless as too the reason  was convinced it was because he had developed a mental illness it has taken many hours of communication to try to move him off this doctor induced paradigm. he didnt want to take the drug but doc said dont worry one in three are taking it so you are not alone....thats sick!!

 

Actually doing some of my own research i stumbled upon some NZ stats ...i thought the doc was clearly exaggerating but i found that 1 in 3 people in NZ who are getting a sickness benefit are getting it for the reason of 'psychological and psychiatric disability' the correlation is a perfect fit.

 

3.A woman put on prozac because she had a headache.

 

4.A person on effexor is now going through what i believe is poopout ...im watching this space..is not interested in info believes he has a mental illness ..has already been given ect twice...to remove previous wdl symptoms from obscene tapers from doc.then put back on at double the dose.

 

5.A man talked into going to doc by his wife and getting a little something is now on an ssri ...and been on for about 1 year to date ...i think.... i need to find out more info

 

I have learnt to tread carefully because "what do you know you are not a doctor".

 

I despair at times ..with what i am seeing or stumble upon weekly...

Share this post


Link to post
Share on other sites
SquirrellyGirl

Wow, nz11, that is some wild stuff!  What I like on the patient.info site is that people are asking for help to come off Effexor and Remeron, and so at least they are receptive to help.  I try to stay clear of the questions about med side effects and only offer up help on tapering and alerting people to the pitfalls of doctor-induced fast tapers, that it isn't a relapse of their illness as the docs would have you believe, and to be ready for it. 

 

Given I have been in a drug-induced, numbed-out haze for most of my adult life, I haven't felt too passionate about anything, but this issue is raising my ire!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy